Log in
Bone Health
2,336 members848 posts

Lumber spine fracture

I suffered a L4 superior end plate collapse 11 weeks ago and have now been told I have severe osteoporosis in the spine and have been prescribed Alendronic Acid tablets. I seem to be getting more pain now in back and top of spine and wonder if anyone can give me tips on how to get relief.

6 Replies
oldestnewest

Talk to your GP about the pain. They might change your treatment. I now have yearly Zoledronic Acid, which seems to suit me better. Some patients do get bone pain on AA. Read some of HeronNS posts, she has good information on diet that you might find helpful. xx

1 like
Reply

I'm so sorry you have such problems. I do agree that even people who are taking the bones meds, and in your case it appears they are necessary, should do everything they can to provide the body with the nutrients it needs so the bones can rebuild themselves in a healthy way. A physiotherapist should be able to give you tips on how to guard your spine and strengthen the supporting muscles.

3 likes
Reply

I had terrible aches and pains after taking Alendronic Acid. Aching in hips and back plus both wrists. And other side effects. So I stopped taking it after 2 doses. The aching pain in the wrists took many months to recover in my wrists and I had to wear splints for support. Still everyone is different. And there are other possible treatments to try.

Reply

Hello

I would get back to your doctor and ask to come off the AA. If it is the AA causing the pain it will unfortunately take a while as the AA stays in your body quite a time. At least you have not been on it that long but it seems, for you, long enough.

I am on Protelos (strontium ranelate) - with no side effects for me that I know of and I see a doctor annually in the endocrinology department for a check on how I am doing. He did make sure initially that my BP was ok so I had to a wear a BP monitor for 24 hours.

Reply

My GP and I are going to skip AA and I am hoping for an injection to my spine, just waiting for my MRI results, it's my lower back pain which is very bad. I take coding and paracetamol for light relief but I am desperate for a stronger solution. I had a vitamin D injection this week as it was low also I take calcium tablets. I feel I am pushing all the time for pain killers but I know it can be unbearable pain at times. Physio has started very gently to help ease my lower muscles but I am a bit worried that it may have a negative effect so just be careful. I am hoping the injection will help it I get it! A lot of things are a waiting game so I take things slowly to avoid any increase in pain. No lifting, or housework but make sure you keep the GP well informed and don't let it slip. Valium or some other relaxing drug can help ease the anxiety a bit and relax tension in the short term. Hope this helps, good luck.

1 like
Reply

Many thanks for all your information and sorry you are suffering so much. I must tell you I am 77 years old and was told at the beginning of last year that I had Parkinson's so not having a good time. Did not know I had osteoporosis until I had fracture followed with a bone scan. When I saw GP for bone scan results she just prescribed AA tablets and that was it. So far have only had 1 tablet which has made me suffer with vertigo so not looking forward to taking next one. I have been unable to do any household chores due to back pain which goes up to top of spine and into neck plus feeling so weak.

Reply

You may also like...